MAUDE Adverse Event Report: COVIDIEN 60ML SYRINGE LUER LOCK TIP SYR; SYRINGE, PISTON

COVIDIEN 60ML SYRINGE LUER LOCK TIP SYR; SYRINGE, PISTON
Model Number 1186000777
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the clinician turned in a 60ml syringe that they believed had some particulate inside of it.
 
Additional Manufacturer Narrative
H 3 evaluation summary: the manufacturing site received one unpackaged sample for evaluation.A complete investigation was performed.Visual inspection to the quality inspection standard (qis) was conducted.White and light blue colored specs of dried foreign matter were observed on the face of the rubber tip and on the inside diameter of the syringe barrel face and shoulder.A fleck of brownish colored foreign matter was also observed on the face of the rubber tip and on the inside diameter of the syringe barrel face, with the appearance of cardboard material.The reported condition of particulate on the inner dimension of the syringe, in the fluid pathway, can be confirmed as a result of this product analysis.The exact root cause of the reported condition was unable to be determined.Every precaution is taken when manufacturing this product to prevent contamination by foreign materials.During manufacturing, syringes are assembled using automated equipment, with a minimal amount of handling during processing.The machines, molds, synthons, hoppers and trays are wiped down regularly.Totes are lined with plastic bags to prevent contamination.Process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required acceptable quality level (aql) has been met per the specification.Per procedure, complaint trends will be evaluated during the monthly corrective and preventative action (capa) meeting to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.However, the confirmed reported condition will be communicated to production and quality personnel to heighten awareness.
 
Additional Manufacturer Narrative
The product sample was returned for evaluation on july 30, 2020.Based on the characteristics of the returned sample it was determined that the item reported, 1186000777t was incorrect and should have been 1186000777.The following changes were made: updated the model number, catalog number and udi number in d4.Updated the manufacture's address in d3.Updated the manufacturer's addresss in g1.Completed the sample return information in d10.

Brand Name
60ML SYRINGE LUER LOCK TIP SYR
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key10323712
Report Number1282497-2020-09218
Device Sequence Number14323672
Product Code FMF
UDI-Device Identifier10884521189645
UDI-Public10884521189645
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1186000777
Device Catalogue Number1186000777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer07/17/2020
07/17/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/07/2020
10/27/2020
Patient Sequence Number1